Top
20
Doctor insights on: Best Yogurt To Eat While On Antibiotics

Share
1

1
I'm told it's good to eat yogurt after taking lots of antibiotics. Now I read eating alot of yogurt can actually cause disease, is this true?

I'm told it's good to eat yogurt after taking lots of antibiotics. Now I read eating alot of yogurt can actually cause disease, is this true?

Probiotics: Yogurt with Live cultures is good after antibiotics because it recolonizes the gut with good bacteria after the antibiotics have killed the bacteria
so it baances your gut ...Read more

Dr. John Leander Po
1,117 Doctors shared insights

Antibiotic (Definition)

An antibiotic is a medicine that slows, stops, or kills germs. The germs are usually bacteria causing an infection in a person, so the person uses antibiotics to help his body get ...Read more


3

3
Is it true that if you are on antibiotics they kill the bacteria in your stomach, if so should you eat yogurt?

Is it true that if you are on antibiotics they kill the bacteria in your stomach, if so should you eat yogurt?

Yes: Antibiotics kill bacteria, not in your stomach, but in your intestines. Yogurt helps with replenishing the good bacteria. Eat yogurt that has acidophilus probiotcs in it. ...Read more

4

4
How to overcome antibiotic induced diarrhea? Some say eat yogurt others say avoid dairy. What to do? My tummy is unhappy!

How to overcome antibiotic induced diarrhea? Some say eat yogurt others say avoid dairy. What to do? My tummy is unhappy!

Stop the antibiotic: The most obvious suggestion is stop the antibiotic that is causing the diarrhea- easier said than done. The reason for abx induced diarrhea is that the drug kills not just bad germs in your body, but alsosome of the good ones, resulting in gut imbalance of bacteria. Both the suggestions made to you are helpful - the culture in yoghurt has already broken down the lactose so it's ok to eat it. ...Read more

5

5
If I eat yogurt and bathe in apple cider vineger wil bv eventually to away without antibiotics? Antibiotics always give me bad side effects.

If I eat yogurt and bathe in apple cider vineger wil bv eventually to away without antibiotics? Antibiotics always give me bad side effects.

Sorry, won't help: Sorry, yogurt or vinegar (apple cider or any other) will not help BV. You need metronidazole or clindamycin by mouth; or maybe try vaginal metronidazole (MetroGel); not as reliable as oral, but usually no side effects. Boric acid vaginal capsules also can be tried. ...Read more

7

7
How to heal autoimmune disorder? Vegan diet? Juicing? Just eat greens? What's best way? Against antibiotics-

How to heal autoimmune disorder? Vegan diet? Juicing? Just eat greens? What's best way? Against antibiotics-

No sure way: Thus far, no dietary modification has been proven to affect autoimmune disease. However one may conjecture that a diet with limited animal but higher marine fat intake may possibly reduce the inflammation from an autoimmune disorder. ...Read more

8

8
27 year-old woman got treated for H. pylori a month ago, but only got better for a week before nausea and "stomach burning" returned, and lookin.....?

27 year-old woman got treated for H. pylori a month ago, but only got better for a week before nausea and "stomach burning" returned, and lookin.....?

H Pylori: You need a breath test to see if you've been adequately treated and possible a GI consult.

Look for a federally qualifies health clinic near you to get treated at low or no cost. ...Read more

10

10
Had alot of antibiotics this year for illness. Since eating yogurt daily, bm's have been more solid/regular. Can the yogurt be helping?

Had alot of antibiotics this year for illness. Since eating yogurt daily, bm's have been more solid/regular. Can the yogurt be helping?

Probably not: Despite common advice online and elsewhere, there is no evidence that yogurt helps intestinal problems. It does not repopulate missing bacteria; the kinds of bacteria in yogurt do not survive in the intestines. The improvement in your intestinal function probably is just natural recovery from the antibiotic treatment. OTOH, yogurt certainly isn't harmful. If you like it, feel free! ...Read more

11

11
Wnen somebody has to be on antibiotics, is there anthing to do to minimize 2ndary c dif possibility (yogurt? Supplements? Etc.)

Wnen somebody has to be on antibiotics, is there anthing to do to minimize 2ndary c dif possibility (yogurt? Supplements? Etc.)

Florastor: The probiotic florastor, a yeast based probiotic containing a saccromyces species, has been shown to decrease the risk of recurrent c-diff and is a reasonable choice for prevention during antibiotic treatment, along with good hygeine practices. ...Read more

14

14
My wife is on antibiotics which have caused a lot of diarrhea. What can we do to reduce this symptom? Already taking lots of yogurt.

My wife is on antibiotics which have caused a lot of diarrhea. What can we do to reduce this symptom? Already taking lots of yogurt.

Probiotics: Consider a probiotic that contains both lactobacillus acidophilus and bifidobacter. Consult with your physician for additional testing to rule out c difficile infection as a cause of diarrhea. ...Read more

16

16
Can I take antibiotics with (at the same time) yogurt or probiotic drinks?

Probiotics: Right now, researchers are studying whether probiotics can help fight or prevent infections in the stomach or intestines, including a serious infection called Clostridium difficile (also known as “C diff”). I routinely give my patients probiotics when antibiotics are given. There are no contraindication to take them at the same time. ...Read more

19

19
I have prostatitis and taking Levofloxacin 500 mg. Can I take dairy products like yogurt and milk while taking this antibiotic?

I have prostatitis and taking Levofloxacin 500 mg. Can I take dairy products like yogurt and milk while taking this antibiotic?

Yes you can: Yogurt with live culture is an excellent probiotic & worth taking in conjunction with an antibiotic. Ideally at least an hour before or after. ...Read more

20

20
I'm on my last day taking 2 antibiotics from my ectopic cause by PID & notice white furry tongue 2days ago. Can yogurt help? Is it normal? TY

I'm on my last day taking 2 antibiotics from my ectopic cause by PID & notice white furry tongue 2days ago. Can yogurt help? Is it normal? TY

Oral thrush: Yes, can be normal after anitbiotics. Treatment is easiest with getting prescription mouthwash or pill from MD. However, if you cannot get to MD it may improve after the antibiotics have been stopped. ...Read more